Hail, Kingfisher
- When
- April 4, 2:20 PM CST
- Where
- Kingfisher County, Kingfisher
- Measured
- 1.02 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.860, -97.930
As a surface low with associated warm/cold fronts moved in from southwest Oklahoma, storms fired in central Oklahoma on the evening of the 4th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
As a surface low with associated warm/cold fronts moved in from southwest Oklahoma, storms fired in central Oklahoma on the evening of the 4th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 4, 1:51 PM CST, 29 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 251 PM CDT Tue Apr 4 2017 .DISCUSSION... Sfc low will move NE across the fa, generally along or near I-44, the rest of this afternoon and early evening with the cold front clearing the area later this evening. Scattered showers have increased across portions of the fa over the last few hours as lift associated with the upper low has spread into the area. Showers and thunderstorms will remain possible across portions of the area into tonight but gradually end overnight into early Wednesday as the upper low moves away from the fa. With cold air aloft, some instability and good wind shear, some severe storms will be possible the rest of this afternoon into early evening with large hail the biggest concern. After tonight, dry conditions are expected until Sunday into early next week when another storm system and cold front affect parts of the region. Shower and thunderstorm chances will return to parts of the area Sunday and continue early next week. Cold temperatures are expected tonight and Wednesday night with some locations expected to fall into the 30s. High temperatures the next few days will remain at or below normal but then warm into the 70s and 80s over the weekend. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 44 63 39 67 / 30 10 0 0 Hobart OK 41 64 37 70 / 20 10 0 0 Wichita Falls TX 43 67 40 73 / 10 0 0 0 Gage OK 37 61 34 67 / 40 10 0 0 Ponca City OK 45 62 37 65 / 80 20 0 0 Durant OK 46 66 42 70 / 40 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 09/25
Hazardous Weather Outlook National Weather Service Norman OK 1200 PM CDT Tue Apr 4 2017 OKZ004>048-050>052-TXZ083>090-051015- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1200 PM CDT Tue Apr 4 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... There is an enhanced risk of severe thunderstorms through early this evening across part of central, and eastern Oklahoma. .Location... The enhanced risk area is near and east of areas from Ponca City to Perry to Chandler. The slight risk area is near and east of areas from Enid to Oklahoma City to Ada. There is a marginal risk of severe thunderstorms for much of the rest of Oklahoma, and adjacent parts of northern Texas. .Timing... 4 to 10 PM. .Impacts... Hail up to the size of golf balls and damaging wind gusts over 60 mph will be the main hazards. .Discussion... An upper level storm system will move into Oklahoma this afternoon. Near the surface, a quai-stationary front will extend from near the Oklahoma City metro southwestward into portions of western north Texas while a warm front extends northeastward from Oklahoma City to Tulsa. Isolated showers and thunderstorms are expected to develop across west central Oklahoma during the afternoon, and then move eastward into central Oklahoma the second half of the afternoon. The chance of severe thunderstorms will decrease quickly after 10 PM as they continue to move into eastern Oklahoma. .Spotter and emergency management statement... Storm spotter groups and emergency management personnel across most of Oklahoma and portions of western north Texas should prepare for possible severe weather operations this afternoon and evening. .Fire Weather... Elevated to near critical fire weather conditions will be possible across western north Texas this afternoon as gusty southwest winds and low humidities develop. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Thunderstorm chances will return to the forecast Sunday as a dryline sets up across western Oklahoma and western north Texas. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The Norman radar (KTLX), 83 km away, was scanning. The volume nearest the first event began at 20:19 UTC.
7 hail, 2 thunderstorm wind. Local standard time, as filed.
No damage reported.
No damage reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2017Every state in 2017This day in weather historyWarnings in Oklahoma, April 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 691740, 691741, 691742, 691743, 691744, 691745, 691747, 691748, 691749.